MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ELEVATION PROBE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ELEVATION PROBE; BIOPSY INSTRUMENT
Model Number EV14
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer.Photos were provided for review.The investigation of the reported event is currently underway.(expiry date: 04/2023).
 
Event or Problem Description
It was reported that upon opening the device, a foreign material was allegedly observed on the needle protector.There was no reported patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one elevation biopsy probe was returned for evaluation.On visual evaluation, the device appeared to be clean and the sample tank basket was returned.And it was noted that there was an unknown contaminate on the needle.And it was noted that there was "feather like" material on the tip of the needle.Therefore, the investigation for the reported foreign material is kept as inconclusive as the device was not returned in a sealed packaged condition.Three electronic photos were provided for review.First photo shows the elevation probe needle where feather like material was noted on the tip of the needle.Second and third photo shows the package where the tip cover was seen and feather like material was noted on the package of the device.Therefore, based on the photo review, the reported failure foreign material could not be confirmed.Therefore, the investigation for the reported foreign material is kept as the package was not in sealed condition.A definitive root cause for the alleged foreign material could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 04/2023), g3, h6 (method).H11: b5, h6 (result, conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that prior to a biopsy procedure, a foreign material was allegedly observed on the needle protector upon opening the device.There was no patient contact.

Brand Name
ELEVATION PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FERROSAN MEDICAL DEVICES SP. Z.O.O.
ul. koksowa 3
70-031 szczecin
PL  
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15922569
Report Number2020394-2022-00964
Device Sequence Number6793340
Product Code KNW
UDI-Device Identifier00801741182396
UDI-Public(01)00801741182396
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K192948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEV14
Device Catalogue NumberEV14
Device Lot Number91015593
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer02/10/2023
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown